Alert archive / Wyoming / Special Weather Statements in 2021

Special Weather Statement, NWS Riverton, WY

July 1, 2021

NWS Riverton, WY issued this special weather statement at Jul 1, 2021, 4:39 PM MDT. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2021, 4:39 PM MDT (22:39 UTC)
Expired
Jul 1, 2021, 5:15 PM MDT
In force
36 min
Issued by
NWS Riverton, WY

The radar

The Riverton/Lander radar (KRIW), 176 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 10.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2021-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2021-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-177 J/kg
Mixed-layer LCL
2345 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

852 
WWUS85 KRIW 012239
SPSRIW

Special Weather Statement
National Weather Service Riverton WY
439 PM MDT Thu Jul 1 2021
 
WYZ011-020-012315-
Southeast Johnson County-Natrona County Lower Elevations-
439 PM MDT Thu Jul 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NATRONA AND SOUTH
CENTRAL JOHNSON COUNTIES UNTIL 515 PM MDT...

At 438 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Midwest, or 20 miles southeast of Kaycee, moving
northeast at 5 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Midwest and Edgerton around 515 PM MDT.

This includes Interstate 25 between mile markers 223 and 238.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Riverton.

&&

LAT...LON 4334 10641 4348 10656 4365 10636 4343 10613
TIME...MOT...LOC 2238Z 232DEG 6KT 4346 10641 

$$

TL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this special weather statement went out at Jul 1, 3:04 PM MDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jul 1, 3:04 PM MDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
304 PM MDT Thu Jul 1 2021

.SHORT TERM...(This evening through Friday night)
Issued at 300 PM MDT Thu Jul 1 2021

Scattered showers and thunderstorms are ongoing as the midlevel low
circulates over the Wind River Basin. So far these have been
producing lightning with heavy rain at times, but with unimpressive
dynamic support not expecting much if any severe weather out of
these. This activity will last through the evening, and could linger
a bit into early Friday morning as the circulation slowly moves
north. Most locations should be dry after midnight and through
Friday morning. Moist, diffuse flow continues Friday with
scattered afternoon thunderstorms expected again, with the best
coverage across the west and north. High temperatures will warm by
a few degrees Friday to around 5 to 10 degrees above normal.

.LONG TERM...(Saturday through Thursday)
Issued at 300 PM MDT Thu Jul 1 2021

The weather pattern will not change much Saturday through Monday.
There will be ample moisture in the airmass over the region each
day. This will lead to the typical afternoon and evening shower and
thunderstorm development over the area. Mid level flow looks to be
from the west Saturday through Monday, so an eastward movement of
convection can be expected. Hard to see any weather disturbances in
the models Saturday and Sunday. There may be one on Monday afternoon
that could enhance thunderstorm development. Plenty of time to
monitor that potential disturbance. The models are hinting at drier
days next Tuesday through Thursday with only isolated showers and
storms.

As for temperatures, highs Saturday through Monday will be in the
upper 80s and 90s east of the divide with mainly 80s in the west.
Highs Tuesday through Thursday will remain very warm to hot with 90s
east of the divide, and 80s to around 90 in the west.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 300 PM MDT Thu Jul 1 2021

Scattered showers and thunderstorms will occur over the region
through at least 03Z, with activity lingering over the north as late
as 09Z. Some storms will have heavy rain and gusty wind over 30
knots. Local MVFR conditions are possible in storms.

Please see the Aviation Weather Center and/or CWSU ZDV and ZLC for
the latest information on icing and turbulence forecasts.

&&

.FIRE WEATHER...
Issued AT 300 PM MDT Thu Jul 1 2021

Scattered showers and thunderstorms will continue during the
afternoon today through the weekend. The main concern will be gusty
and erratic outflow winds in the vicinity of any of these storms.
Wind at the surface will generally remain light and terrain driven
otherwise. With weak flow aloft, showers/storms may not move very
much so some brief heavy rain is also possible with this activity.
However, a few drier storms are also possible today and Friday
across western areas. Above normal high temperatures will continue
through the weekend, with minimum relative humidity values and wind
generally not meeting critical thresholds.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...&&

SHORT TERM...Myers
LONG TERM...AR
AVIATION...AR
FIRE WEATHER...Myers
Hazardous weather outlook, Jul 1, 2:40 AM MDT, 13 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Riverton WY
240 AM MDT Thu Jul 1 2021

WYZ001>020-022>030-020845-
Yellowstone National Park-Absaroka Mountains-Cody Foothills-
North Big Horn Basin-Southwest Big Horn Basin-
Southeast Big Horn Basin-Owl Creek and Bridger Mountains-
Bighorn Mountains West-Bighorn Mountains Southeast-
Northeast Johnson County-Southeast Johnson County-
Teton and Gros Ventre Mountains-Jackson Hole-
Wind River Mountains West-Wind River Mountains East-
Upper Wind River Basin-Wind River Basin-Lander Foothills-
Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-Casper Mountain-Star Valley-
Salt River and Wyoming Ranges-Upper Green River Basin Foothills-
Upper Green River Basin-South Lincoln County-
Rock Springs and Green River-Flaming Gorge-East Sweetwater County-
240 AM MDT Thu Jul 1 2021

This Hazardous Weather Outlook is for Western and Central
Wyoming.

.DAY ONE...Today and Tonight.

Scattered thunderstorms are expected this afternoon and evening.
Storms will be slow-moving and have ample moisture to work with,
so localized flooding is possible under storm cores, especially in
flood-prone terrain. Additionally, brief erratic wind gusts to 45
mph are possible near storms.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Isolated to scattered thunderstorms remain in the forecast for
each afternoon through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Jul 1, 3:09 PM MDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Riverton WY
309 PM MDT Thu Jul 1 2021

WYZ011-020-012200-
Southeast Johnson County-Natrona County Lower Elevations-
309 PM MDT Thu Jul 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL JOHNSON COUNTY
UNTIL 400 PM MDT...

At 308 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles east of Hole In The Wall, or 13 miles south of Kaycee, moving
north at 10 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

This storm will remain over mainly rural areas of south central
Johnson County.

This includes Interstate 25 between mile markers 234 and 248.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4345 10643 4343 10667 4363 10676 4366 10640
TIME...MOT...LOC 2108Z 174DEG 10KT 4352 10657

Hattings
Special weather statement, Jul 1, 4:03 PM MDT, 36 minutes before
Special Weather Statement
National Weather Service Riverton WY
403 PM MDT Thu Jul 1 2021

WYZ011-020-012230-
Southeast Johnson County-Natrona County Lower Elevations-
403 PM MDT Thu Jul 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NATRONA AND SOUTHERN
JOHNSON COUNTIES UNTIL 430 PM MDT...

At 403 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles west of Midwest, or 20 miles south of Kaycee, moving north at
15 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

This storm will remain over mainly rural areas of northeastern
Natrona and southern Johnson Counties.

This includes Interstate 25 between mile markers 216 and 226, between
mile markers 228 and 229, and between mile markers 232 and 240.

LAT...LON 4322 10638 4322 10660 4353 10665 4358 10639
TIME...MOT...LOC 2203Z 195DEG 12KT 4343 10653

Fisher
Special weather statement, Jul 1, 4:39 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Riverton WY
439 PM MDT Thu Jul 1 2021

WYZ011-020-012315-
Southeast Johnson County-Natrona County Lower Elevations-
439 PM MDT Thu Jul 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NATRONA AND SOUTH
CENTRAL JOHNSON COUNTIES UNTIL 515 PM MDT...

At 438 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Midwest, or 20 miles southeast of Kaycee, moving
northeast at 5 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Midwest and Edgerton around 515 PM MDT.

This includes Interstate 25 between mile markers 223 and 238.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Riverton.

&&

LAT...LON 4334 10641 4348 10656 4365 10636 4343 10613
TIME...MOT...LOC 2238Z 232DEG 6KT 4346 10641

TL

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 6:52 PM MDTSpecial Weather StatementRIWNatrona23 min
Jun 30, 7:15 PM MDTSpecial Weather StatementRIWNatrona30 min
Jul 1, 3:09 PM MDTSpecial Weather StatementRIWJohnson51 min
Jul 1, 4:03 PM MDTSpecial Weather StatementRIWNatrona27 min
Jul 1, 4:28 PM MDTAreal Flood AdvisoryRIWJohnson, Natrona3 hr
Jul 1, 5:42 PM MDTSpecial Weather StatementRIWNatrona48 min

Nearby

Special Weather Statements in Wyoming, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.